MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48031
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k162717.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The white got detached from catheter."as per complaint form": the white inner catheter-tip got detached from catheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
K162717 - us clearance number.Device evaluation: the evo-20-25-10-e device of lot number c1604125 involved in this complaint was returned for evaluation, with its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the 19th september 2019.The returned device lab findings and observations can be referred through the attached files.The white tip was found to be detached from the catheter.From additional information to below mentioned questions - at what point did they noticed that the white inner catheter -tip got detached from catheter? - please describe what happened step-by-step to help us gain a better insight as to how the white tip got detached? "during insertion of the stent system ,over the lying guide wire, at 30cm the doctor saw the with tip solved." documents review including ifu review: prior to distribution all evo-20-25-10-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-20-25-10-e device of lot number c1604125 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1604125; upon review of complaints this failure mode has not occurred previously with this lot #c1604125.The instructions for use ifu0061-5 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be that the potential damaged could have occurred during device prep which then deteriorated during advancement, summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The white got detached from catheter."as per complaint form": the white inner catheter-tip got detached from catheter.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿tip separation'.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Pma/510(k)#: k162717.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9149703
Report Number3001845648-2019-00504
Device Sequence Number2131736
Product Code ESW
UDI-Device Identifier10827002480312
UDI-Public(01)10827002480312(17)210412(10)C1604125
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2021
Device Model NumberG48031
Device Catalogue NumberEVO-20-25-10-E
Device Lot NumberC1604125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/04/2019
Event Location Hospital
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer09/04/2019
09/04/2019
09/04/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/31/2019
11/28/2019
12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1